MAUDE Adverse Event Report: B. BRAUN AVITUM AG - MELSUNGEN DIALOG+® ; HIGH PERMEABILIT

B. BRAUN AVITUM AG - MELSUNGEN DIALOG+® ; HIGH PERMEABILIT
Model Number 710200S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 09/04/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Exemption number e2015012.B.Braun medical inc (importer) is submitting this report on behalf of b.Braun avitum ag (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).Neither the device involved nor the trend date has been received for evaluation.The investigation is ongoing at this time.A follow-up report will be filed when the investigation is complete.
 
Event or Problem Description
As reported by the user facility: customer reported that approximately 20 minutes after the start of therapy, the patient's blood pressure dropped and the patient became unresponsive.The low blood pressure alarm was activated.The patient's blood pressure was 67/45 and the nurse administered a bolus of iv fluid and started oxygen therapy.The patient's blood pressure increased to 112/75 and the patient still remained unresponsive; even after sternal rub.Ems was called to the facility.The patient was a dnr so cpr was not started.Ems took patient to hospital where he was pronounced dead.No autopsy was performed.No cause of death provided.Patient was a (b)(6) male with significant medical history.Patient had a massive stroke over a year ago.Patient was constantly under sedation at his nursing home residence; hence the nurse said he was "normally" unresponsive.Patient also typically had a low bp during therapy.The event occurred during therapy and the therapy was not completed.Customer stated machine is out of service until final report is provided.Customer does feel the blood pressure reading is higher than normal.A system check out has been completed by the clinic's biomed.Conductivity, temperature and uf have been verified and tested per the manufactures specifications.The machine passed all pressure tests and alarm tests.Dialysate culture result <10, endotoxin result <0.2, lyte results all within davita limits.
 
Additional Manufacturer Narrative
Exemption number e2015012.B.Braun medical inc (importer) is submitting this report on behalf of b.Braun avitum ag (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).Neither the device involved nor the trend date has been received for evaluation.The investigation is ongoing at this time.A follow-up report will be filed when the investigation is complete.Corrected data: there was an administrative error on the intial medical device report.Section g7 was checked as 5 - day reportable.This has been corrected to 30 - day.
 
Event or Problem Description
As reported by the user facility: customer reported that approximately 20 minutes after the start of therapy, the patient's blood pressure dropped and the patient became unresponsive.The low blood pressure alarm was activated.The patient's blood pressure was 67/45 and the nurse administered a bolus of iv fluid and started oxygen therapy.The patient's blood pressure increased to 112/75 and the patient still remained unresponsive; even after sternal rub.Ems was called to the facility.The patient was a dnr so cpr was not started.Ems took patient to hospital where he was pronounced dead.No autopsy was performed.No cause of death provided.Patient was a (b)(6) male with significant medical history.Patient had a massive stroke over a year ago.Patient was constantly under sedation at his nursing home residence; hence the nurse said he was "normally" unresponsive.Patient also typically had a low bp during therapy.The event occurred during therapy and the therapy was not completed.Customer stated machine is out of service until final report is provided.Customer does feel the blood pressure reading is higher than normal.A system check out has been completed by the clinic's biomed.Conductivity, temperature and uf have been verified and tested per the manufactures specifications.The machine passed all pressure tests and alarm tests.Dialysate culture result<10, endotoxin result <0.2, lyte results all within (b)(6) limits.
 
Additional Manufacturer Narrative
Exemption number e2015012.B.Braun medical inc (importer) is submitting this report on behalf of b.Braun avitum ag (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).The analysis of the data record of the dialog+ machine shows an unobtrusive preparation phase.The data shows that there was a restart of the dialysis machine shortly after the patient connection.From the trend it is not comprehensible whether this was caused by a power failure or whether the operator switched the machine off and on again manually.After the machine had restarted again, it was in bypass mode until the conductivity of the dialysis fluid was re-established.Shortly thereafter, the arterial pressure increased from -170 mmhg to 40 mmhg.This pressure increase was obviously caused by the administration of the saline bolus described by the customer.About 11 minutes after therapy start, the patient's blood was reinfused and the therapy finished prematurely.During this short therapy the alarms "abpm: sys press.Is too low" (alarm code 9101) and "abpm: dia press.Is too low" (alarm code 9104) were triggered several times indicating the patient's low blood pressure.According to the information from the customer, the patient typically had low blood pressure.The analysis of the trend data showed that the dialog+ machine and the automatic blood pressure monitoring module (abpm) operated as intended.There was no malfunction.If additional pertinent information becomes available a follow-up report will be filed.
 
Event or Problem Description
As reported by the user facility: customer reported that approximately 20 minutes after the start of therapy, the patient's blood pressure dropped and the patient became unresponsive.The low blood pressure alarm was activated.The patient's blood pressure was 67/45 and the nurse administered a bolus of iv fluid and started oxygen therapy.The patient's blood pressure increased to 112/75 and the patient still remained unresponsive; even after sternal rub.Ems was called to the facility.The patient was a dnr so cpr was not started.Ems took patient to hospital where he was pronounced dead.No autopsy was performed.No cause of death provided.Patient was a (b)(6) male with significant medical history.Patient had a massive stroke over a year ago.Patient was constantly under sedation at his nursing home residence; hence the nurse said he was "normally" unresponsive.Patient also typically had a low bp during therapy.The event occurred during therapy and the therapy was not completed.Customer stated machine is out of service until final report is provided.Customer does feel the blood pressure reading is higher than normal.A system check out has been completed by the clinic's biomed.Conductivity, temperature and uf have been verified and tested per the manufactures specifications.The machine passed all pressure tests and alarm tests.Dialysate culture result<10, endotoxin result <0.2, lyte results all within davita limits.

Brand Name
DIALOG+® 
Common Device Name
HIGH PERMEABILIT
Manufacturer (Section D)
B. BRAUN AVITUM AG - MELSUNGEN
schwarzenberger weg 73-79
melsungen, D-342 12
GM  D-34212
MDR Report Key7872666
Report Number3002879653-2018-00008
Device Sequence Number186885
Product Code KDI
UDI-Device Identifier04046964285608
UDI-Public(01)04046964285608
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K083460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
Report Date (Section F) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number710200S
Device Catalogue Number710200S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/11/2018
Event Location Outpatient Treatment Facility
Date Report to Manufacturer11/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer09/11/2018
09/11/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date09/13/2018
11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Date Report Sent to FDA11/21/2018